Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Sign changes in harmonic analysis on reductive groups
HTML articles powered by AMS MathViewer

by Robert E. Kottwitz PDF
Trans. Amer. Math. Soc. 278 (1983), 289-297 Request permission

Abstract:

Let $G$ be a connected reductive group over a field $F$. In this note the author constructs an element $e(G)$ of the Brauer group of $F$. The square of this element is trivial. For a local field, $e(G)$ may be regarded as an element of $\{ \pm 1\}$ and is needed for harmonic analysis on reductive groups over that field. For a global field there is a product formula.
References
  • Daniel Flath, A comparison of the automorphic representations of $\textrm {GL}(3)$ and its twisted forms, Pacific J. Math. 97 (1981), no. 2, 373–402. MR 641166
  • Stephen Gelbart and Hervé Jacquet, Forms of $\textrm {GL}(2)$ from the analytic point of view, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 213–251. MR 546600
  • Jean Giraud, Cohomologie non abélienne, Die Grundlehren der mathematischen Wissenschaften, Band 179, Springer-Verlag, Berlin-New York, 1971 (French). MR 0344253
  • H. Jacquet and R. P. Langlands, Automorphic forms on $\textrm {GL}(2)$, Lecture Notes in Mathematics, Vol. 114, Springer-Verlag, Berlin-New York, 1970. MR 0401654
  • R. Kottwitz, Orbital integrals and base change, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 111–113. MR 546612
  • R. P. Langlands, Stable conjugacy: definitions and lemmas, Canadian J. Math. 31 (1979), no. 4, 700–725. MR 540901, DOI 10.4153/CJM-1979-069-2
  • Stephen S. Shatz, Profinite groups, arithmetic, and geometry, Annals of Mathematics Studies, No. 67, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1972. MR 0347778
  • D. Shelstad, Characters and inner forms of a quasi-split group over $\textbf {R}$, Compositio Math. 39 (1979), no. 1, 11–45. MR 539000
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E35, 22E30
  • Retrieve articles in all journals with MSC: 22E35, 22E30
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 278 (1983), 289-297
  • MSC: Primary 22E35; Secondary 22E30
  • DOI: https://doi.org/10.1090/S0002-9947-1983-0697075-6
  • MathSciNet review: 697075